Alert archive / Michigan / Small Craft Advisories in 2008
Small Craft Advisory 72, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 9, 2008, 3:42 AM EDT. It took effect at Aug 9, 2008, 11:00 AM EDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 3:42 AM EDT (07:42 UTC)
- In effect from
- Aug 9, 2008, 11:00 AM EDT
- Expired
- Aug 10, 2008, 10:30 PM EDT
- In force
- 36 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS73 KAPX 090742 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 AM EDT SAT AUG 9 2008 ...GUSTY WINDS AND BUILDING WAVES INTO THE AFTERNOON... .UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY INTO TONIGHT...PROVIDING A RAPID INCREASE IN WINDS SPEEDS AND WAVE HEIGHTS OVER THE GREAT LAKES. LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-091500- /O.NEW.KAPX.SC.Y.0072.080809T1500Z-080810T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 342 AM EDT SAT AUG 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY. NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS OF 25 TO BRIEFLY 30 KNOTS INTO THE AFTERNOON...WITH WAVES BUILDING TO 3 TO 5 FEET IN MANY LOCATIONS. HIGHER WAVES OF 4 TO LOCALLY 7 FEET WILL BE NOTED FOR THE FAVORED LONG FETCH AREAS ALONG THE COAST OF NORTHWEST LOWER MICHIGAN. THESE CONDITIONS WILL PERSIST THROUGH TONIGHT...BEFORE WINDS AND WAVES GRADUALLY SUBSIDE INTO THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LAWRENCE
7 follow-up statements
000 WHUS73 KAPX 091452 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 AM EDT SAT AUG 9 2008 ...GUSTY WINDS AND BUILDING WAVES INTO THE AFTERNOON... .UNSEASONABLY STRONG LOW PRESSURE WILL CROSS THE REGION TODAY INTO TONIGHT...PROVIDING A RAPID INCREASE IN WINDS SPEEDS AND WAVE HEIGHTS OVER THE GREAT LAKES. LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-092300- /O.CON.KAPX.SC.Y.0072.080809T1500Z-080810T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1052 AM EDT SAT AUG 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS WITH GUSTS OF 25 TO BRIEFLY 30 KNOTS INTO THE AFTERNOON...WITH WAVES BUILDING TO 3 TO 5 FEET IN MANY LOCATIONS. HIGHER WAVES OF 4 TO LOCALLY 7 FEET WILL BE NOTED FOR THE FAVORED LONG FETCH AREAS ALONG THE COAST OF NORTHWEST LOWER MICHIGAN. THESE CONDITIONS WILL PERSIST THROUGH TONIGHT...BEFORE WINDS AND WAVES GRADUALLY SUBSIDE INTO THE DAY ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 092011 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 PM EDT SAT AUG 9 2008 ...GUSTY WINDS AND HIGHER WAVES THROUGH TONIGHT... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT...PRODUCING GUSTY WINDS AND HIGHER WAVES ON THE GREAT LAKES. LHZ348-349-100900- /O.EXA.KAPX.SC.Y.0072.000000T0000Z-080810T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 411 PM EDT SAT AUG 9 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT SUNDAY. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS CAN BE EXPECTED TONIGHT...ALONG WITH WAVES BUILDING TO 3 TO 6 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345>347-LMZ323-341-342-344>346-LSZ321-322-100900- /O.CON.KAPX.SC.Y.0072.000000T0000Z-080810T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 411 PM EDT SAT AUG 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS CAN BE EXPECTED TONIGHT...ALONG WITH WAVES OF 3 TO 6 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ADAM
000 WHUS73 KAPX 100301 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1101 PM EDT SAT AUG 9 2008 ...GUSTY WINDS AND HIGHER WAVES THROUGH TONIGHT... .AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CROSS THE REGION TONIGHT...PRODUCING GUSTY WINDS AND HIGHER WAVES ON THE GREAT LAKES. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-100900- /O.CON.KAPX.SC.Y.0072.000000T0000Z-080810T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1101 PM EDT SAT AUG 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS CAN BE EXPECTED TONIGHT...ALONG WITH WAVES OF 4 TO 8 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 100805 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EDT SUN AUG 10 2008 ...GUSTY WINDS AND HIGHER WAVES TO PERSIST INTO THE EVENING... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES BY EVENING...THOUGH THE LINGERING GRADIENT FROM THIS SYSTEM WILL CONTINUE TO YIELD GUSTY WINDS AND HIGH WAVES. LHZ347-348-101500- /O.UPG.KAPX.SC.Y.0072.000000T0000Z-080810T0900Z/ /O.NEW.KAPX.GL.W.0017.080810T0805Z-080810T1500Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 405 AM EDT SUN AUG 10 2008 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. SUSTAINED NORTH TO NORTHWEST OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THE DAY...WITH GUSTS APPROACHING 35 KNOTS THROUGH LATE MORNING. WAVES WILL CONTINUE TO BE RATHER HIGH...GENERALLY 4 TO 6 FEET THROUGH THE DAY. IMPROVING CONDITIONS WILL BE NOTED LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-101500- /O.EXT.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 405 AM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY EVENING...ALONG WITH WAVES OF 3 TO 7 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL SUBSIDE RATHER QUICKLY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 101500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT SUN AUG 10 2008 ...GUSTY WINDS AND HIGHER WAVES TO PERSIST INTO THE EVENING... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES BY EVENING...THOUGH THE LINGERING GRADIENT FROM THIS SYSTEM WILL CONTINUE TO YIELD GUSTY WINDS AND HIGH WAVES. LHZ347-348-102100- /O.EXT.KAPX.GL.W.0017.000000T0000Z-080810T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1100 AM EDT SUN AUG 10 2008 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. SUSTAINED NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH THE DAY...WITH GUSTS AROUND 35 KNOTS THROUGH MID AFTERNOON. WAVES WILL CONTINUE TO BE RATHER HIGH...GENERALLY 4 TO 6 FEET THROUGH THE DAY. IMPROVING CONDITIONS WILL BE NOTED LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LHZ345-346-349-LMZ323-341-342-344>346-LSZ321-322-102200- /O.CON.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1100 AM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTH TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY EVENING...ALONG WITH WAVES OF 3 TO 7 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL SUBSIDE RATHER QUICKLY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ADAM
000 WHUS73 KAPX 101950 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EDT SUN AUG 10 2008 ...GUSTY WINDS AND HIGHER WAVES TO PERSIST INTO THE EVENING... .UNSEASONABLY STRONG LOW PRESSURE WILL TRACK INTO THE EASTERN GREAT LAKES TONIGHT...THOUGH THE LINGERING GRADIENT FROM THIS SYSTEM WILL CONTINUE TO YIELD GUSTY WINDS AND HIGH WAVES THROUGH THIS EVENING. LHZ347-348-110300- /O.CAN.KAPX.GL.W.0017.000000T0000Z-080810T2100Z/ /O.EXA.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 350 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. NORTH WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH EARLY EVENING...ALONG WITH WAVES OF 3 TO 6 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL SUBSIDE RATHER QUICKLY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ345-346-LMZ323-341-342-344-LSZ321-322-102100- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 350 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ349-LMZ345-346-110300- /O.CON.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ STURGEON POINT TO ALABASTER MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 350 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. NORTH WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH EARLY EVENING...ALONG WITH WAVES OF 3 TO 7 FEET IN MANY LOCATIONS. WINDS AND WAVES WILL SUBSIDE RATHER QUICKLY LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS73 KAPX 110230 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1030 PM EDT SUN AUG 10 2008 LMZ345-346-110900- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ /O.NEW.KAPX.SC.Y.0073.080811T0300Z-080811T0900Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1030 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. CHOPPY WAVES WILL CONTINUE OVERNIGHT AS NORTH WINDS SUBSIDE BELOW 15 KNOTS. WAVES OF 3 TO 5 FEET WILL DIMINISH TO 2 TO 3 FEET BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT CAN BE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-110900- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ /O.NEW.KAPX.SC.Y.0073.080811T0300Z-080811T0900Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1030 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT MONDAY. NORTH WINDS OF 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...ALONG WITH WAVES TO 3 TO 5 FEET. EXPECT WAVES TO SUBSIDE BY DAYBREAK MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-110330- /O.CAN.KAPX.SC.Y.0072.000000T0000Z-080811T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- 1030 PM EDT SUN AUG 10 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ JPB
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:21 AM EDT, 21 minutes earlier.
Area forecast discussion, Aug 9, 3:21 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
321 AM EDT SAT AUG 9 2008
.DISCUSSION...QUITE CHANGEABLE WX PATTERN OVR THE NEXT 36
HOURS...WITH MAIN SHOW DRIVEN BY IMPRESSIVE CLOSED LOW CURRENTLY
MIGRATING SOUTH FROM HUDSON BAY. ATTENDANT COLD FRONT MAKING RAPID
PROGRESS SOUTHWARD EARLY THIS MORNING...PLACED ROUGHLY ALONG THE
NORTH SHORE OF LAKE SUPERIOR AS OF 06Z. RAPID UPTICK IN 700-300MB QG
UPWARD FORCING/SFC-800MB CONVERGENCE DRIVING FAIRLY WIDESPREAD BAND
OF SHRA ACRS THE EASTERN U.P. WITH RECENT CONVECTIVE DEVELOPMENT
JUST SOUTH OF PRIMARY PRECIP AXIS ALONG NOSE OF WEAKISH LOW LEVEL
JET/EDGE OF APPROACHING 6.5-7C/KM 700-500MB LAPSE RATE PLUME...AND
IN NOTABLE THERMAL AXIS JUST AHEAD OF APPROACHING H85 FRONT. PRIMARY
FCST CHALLENGES FOR TODAY FOCUS ON THIS SYSTEM...NAMELY PRECIP THRU
THE DAY/NIGHT...ADDITIONAL CONVECTIVE CHANCES...AND CONTINUED
POTENTIAL FOR WATERSPOUTS/LAKE ENHANCEMENT.
BEST UPR SUPPORT/SFC COLD FRONT WILL MAKE RAPID PROGRESS SOUTHWARD
THRU THE CWA THIS MORNING...WITH CONTINUED GREAT LOW LEVEL
CONVERGENCE DRIVING PRECIP AXIS THRU THE ENTIRE CWA. GOING LIKELY
POPS CONTINUE TO APPEAR IN LINE THRU 15Z OR SO...BEFORE PRONOUNCED
900-500MB DRYING OVERTAKES THE AREA FROM NORTH TO SOUTH INTO EARLY
AFTN. REMNANT 850MB THERMAL RIDGE AHEAD OF APPROACHING FRONT/MODEST
MID LEVEL LAPSE RATE PLUME SHOULD LEND A HAND TO SMALL POTENTIAL FOR
CONVECTION THIS MORNING JUST AHEAD OF SFC BOUNDARY...WITH SMALL HAIL
IN ANY STRONGER STORMS PER LOW FREEZING LEVELS (10KFT).
OTHERWISE...DESPITE ONSET OF MID LEVEL DRY SLOT...SUBSTANTIALLY
COLDER AIR SPILLING IN ALOFT (H85 TEMPS DIPPING TOWARD 5C BY 21Z)
SHOULD RAPIDLY LEAD TO REDEVELOPMENT OF CU/STRATOCU DECK. AS BETTER
RH PLUME WRAPS BACK IN POST-18Z...SHOULD ALSO SEE A RETURN TO
SCATTERED SHOWERS AS BEST LAPSE RATE PLUME SLIDES OVERHEAD...AND
OBVIOUSLY CANNOT RULE OUT ISOLD THUNDER/MORE SMALL HAIL PER H5 TEMPS
DIPPING TO -22C. TEMPS SOMEWHAT TRICKY PENDING DEGREE OF SUNSHINE IN
THE POST-FRONTAL ENVIRONMENT...THOUGH GIVEN SIGNIFICANT ONGOING COLD
ADVECTION...HAVE LOWERED NUMBERS MOST SPOTS INTO THE MID/UPR 60S TO
LOWER 70S.
TONIGHT INTO SUNDAY...DECIDED TO INSERT POP MENTION THRU MUCH OF THE
NIGHT AND INTO EARLY SUN AS GUIDANCE CONTINUES TO PROG MOISTURE
PLUME/DEEPLY CYCLONIC FLOW REGIME INTACT AS UPR LOW ONLY SLOWLY
SPINS SOUTH OVR LAKE HURON...AND SECONDARY TROUGH AXIS SLIPS THRU
THE REGION. LAKE ENHANCEMENT POTENTIAL REMAINS RATHER HIGH GIVEN H85
TEMPS BOTTOMING OUT AROUND 5C (DELTA TS PUSHING 14 TO 17C AND MEAN
850-700MB RH WELL IN RANGE AT 80%...WITH LOW LEVEL FLOW ROUGHLY FROM
010 DEGREES. WATERSPOUT POTENTIAL ALSO THERE WITH FAVORABLE
LAKE-INDUCED INSTABILITY YIELDING EQL HEIGHTS ROUGHLY 12KFT WHILE
H85 FLOW ONLY 25 TO 30 KTS...WHILE AMBIENT LOW LEVEL VORTICITY VERY
HIGH GIVEN POSITION OF UPR LOW. THINGS SHOULD GRADUALLY WIND DOWN
COME EARLY SUN AS BETTER RH PLUME BEGINS TO DEPART...THOUGH
LINGERING LOW LEVEL MOISTURE/THERMAL TROUGH OVERHEAD SHOULD AGAIN
ALLOW PLENTY OF CU/STRATOCU (AND MAYBE A FEW MORE SHOWERS?) INTO THE
AFTN.
MARINE...SMALL CRAFT ADVISORIES ALL BUT TWO LOWER HURON ZONES FROM
LATE MORNING THRU TONIGHT GIVEN RAPID UPTICK IN OVER-LAKE
INSTABILITY AND FAIRLY HEALTHY WINDS THRU THE LOW LEVELS. EFFECTS
SHOULD BE QUITE PRONOUNCED ON GRAND TRAVERSE BAY WITH EFFECTIVE FLOW
FROM 340 DEGREES. MAY EVENTUALLY NEED ADVISORY SOUTH OF PRESQUE ISLE
LATER TONIGHT WITH PASSAGE OF SECONDARY TROUGH AXIS AND SUBSEQUENT
TURNING OF LOW LEVEL FLOW MORE NORTHERLY.
SUN NIGHT ONWARD...FEW CHANGES MADE TO GOING FCST AS GUIDANCE
CONTINUES TO PEG SLOWLY BUILDING HEIGHTS ACRS THE REGION WITH
DEPARTING UPR LOW AND FRESH HEIGHT FALLS INTO THE NORTHERN PLAINS
HELPING BUILD RIDGING THRU THE UPR MIDWEST. AT THE SFC...ELONGATED
HIGH PRES FCST TO SLIDE BASICALLY OVERHEAD MON INTO TUE...WITH DRY
WX AND GRADUALLY WARMING TEMPS (THOUGH CERTAINLY NOT ANY SIGNIFICANT
WARMUP ON THE HORIZON).
LAWRENCE
&&
.AVIATION... /ISSUED 122 AM EDT SAT AUG 9 2008/
BAND OF SHOWERS AND A FEW THUNDERSTORMS WILL WORK SOUTHWARD INTO
FAR NORTHERN LOWER MI BEFORE DAWN...AHEAD OF AN UPPER DISTURBANCE
HEADING FOR NORTHERN LAKE HURON. BEST CHANCE OF THUNDER IS AT PLN.
CONDITIONS COULD EDGE DOWN TO MVFR AT TIMES. BROKEN
CUMULUS/STRATOCU (MVFR) WILL HOLD FOR MOST OF THE UPCOMING DAY.
MVFR CIGS AND LIGHT RAIN WILL LIKELY RETURN THIS EVENING.
JZ
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LMZ323-341-342-344>346.
LH...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LHZ345>347.
LS...SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO 5 AM EDT SUNDAY
FOR LSZ321-322.
&&Hazardous weather outlook, Aug 8, 10:26 PM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1026 PM EDT FRI AUG 8 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1026 PM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL OCCUR TONIGHT...MAINLY LATE...NORTH OF M-72. THESE STORMS WILL PRODUCE SMALL HAIL...AND A FEW COULD REACH SEVERE LEVELS...WITH HAILSTONES AS LARGE AS NICKELS. THE BEST CHANCE FOR ANY SEVERE STORMS WILL BE NORTH OF M-32...AND AFTER 4 AM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE REGION ON SATURDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STRONGER STORMS MAY PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. WATERSPOUTS ARE ALSO POSSIBLE ON ALL NEARSHORE WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:48 AM EDT | Lakeshore Flood Statement | APX | Alcona, Alpena, Antrim, Benzie, Cheboygan, Emmet and 5 more | 43 hr |
| Aug 9, 11:20 AM EDT | Severe Thunderstorm Warning | APX | Mackinac | 32 min |
| Aug 9, 11:27 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 9, 11:49 AM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Ogemaw, Roscommon | 56 min |
| Aug 9, 3:01 PM EDT | Special Marine Warning | APX | 35 min | |
| Aug 9, 4:37 PM EDT | Special Marine Warning | APX | 51 min |
Nearby
Small Craft Advisories in Michigan, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.